MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS, STRL; PLATE, FIXATION, BONE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS, STRL; PLATE, FIXATION, BONE
Model Number CLAV FRAC PLT,CENTRAL THIRD,RT,SS, STRL
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that approx.3 weeks post op, a clavicula plate broke and needed to be replaced during a revision surgery.Update 25-aug-2020: patient did not suffer from a trauma.The broken arthrex plate was replaced by a plate from another manufacturer.Part numbers of the screws are unknown.They will not be returned for evaluation.Initial surgery was on (b)(6) 2020, revision surgery was on (b)(6) 2020.
 
Additional Manufacturer Narrative
The reported event is confirmed upon investigation of the returned product.Visual evaluation identified that the plate was fractured in half.Material analysis confirmed that the plate material was 316 ss.The 6 associated screws were reported as unknown screws.Investigation was unable to identify the screws and no apparent malfunction was identified for all screws.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces to the plate before full heal.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,RT,SS, STRL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10513496
Report Number1220246-2020-02140
Device Sequence Number3656762
Product Code HRS
UDI-Device Identifier00888867195899
UDI-Public00888867195899
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,RT,SS, STRL
Device Catalogue NumberAR-2655CRS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;